Alert archive / Massachusetts / Small Craft Advisories in 2012

Small Craft Advisory 108, NWS Boston/Norton, MA

December 31, 2012

NWS Boston/Norton, MA issued this small craft advisory at Dec 31, 2012, 4:15 AM EST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2012, 4:15 AM EST (09:15 UTC)
Expired
Jan 1, 2013, 6:00 PM EST
In force
38 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WHUS71 KBOX 310915
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
415 AM EST MON DEC 31 2012

ANZ251-311715-
/O.CAN.KBOX.GL.W.0030.000000T0000Z-121231T1000Z/
/O.NEW.KBOX.SC.Y.0108.121231T0915Z-130101T1000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
415 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-311715-
/O.CAN.KBOX.GL.W.0030.000000T0000Z-121231T1000Z/
/O.NEW.KBOX.SC.Y.0108.121231T0915Z-130101T1000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
415 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-311715-
/O.EXP.KBOX.GL.W.0030.000000T0000Z-121231T0900Z/
/O.NEW.KBOX.SC.Y.0108.121231T0915Z-130101T1000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
415 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY.

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-311715-
/O.EXP.KBOX.GL.W.0030.000000T0000Z-121231T0900Z/
/O.NEW.KBOX.SC.Y.0108.121231T0915Z-130101T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
415 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-311600-
/O.EXT.KBOX.GL.W.0030.000000T0000Z-121231T1600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
415 AM EST MON DEC 31 2012

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT.
  SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-311715-
/O.NEW.KBOX.SC.Y.0108.121231T0915Z-121231T1800Z/
BOSTON HARBOR-
415 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
826 
WHUS71 KBOX 311522
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY FOR MOST OF THE WATERS...

.WIND GUSTS TO BETWEEN 25 AND 30 KT EXPECTED OVER MOST OF THE
WATERS TODAY INTO TONIGHT.

ANZ250-254-255-312330-
/O.CAN.KBOX.GL.W.0030.000000T0000Z-121231T1600Z/
/O.EXA.KBOX.SC.Y.0108.000000T0000Z-130101T1000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-312330-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-130101T1000Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-312330-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-130101T1000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-312330-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-130101T1000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-312330-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-130101T1000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
TUESDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-311800-
/O.CON.KBOX.SC.Y.0108.000000T0000Z-121231T1800Z/
BOSTON HARBOR-
1022 AM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
095 
WHUS71 KBOX 312058
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY FOR MOST OF THE WATERS THROUGH TUESDAY...

.WIND GUSTS TO BETWEEN 25 AND 30 KT EXPECTED OVER MOST OF THE
WATERS THROUGH TUESDAY.

ANZ256-010500-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-130101T2300Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  ISOLATED GUSTS TO 35 KT POSSIBLE LATE TONIGHT. SEAS 6 TO 9
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-010500-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-130101T2300Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-010500-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-130101T2300Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-010500-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-130101T2300Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-255-010500-
/O.EXT.KBOX.SC.Y.0108.000000T0000Z-130101T2300Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
358 PM EST MON DEC 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST TUESDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  ISOLATED GUSTS TO 35 KT POSSIBLE LATE TONIGHT. SEAS 6 TO 9
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMPSON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 3:42 AM EST, 33 minutes earlier.

Area forecast discussion, Dec 31, 3:42 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
342 AM EST MON DEC 31 2012

.SYNOPSIS...
A SERIES OF DRY POLAR FRONTS WILL MOVE ACROSS NEW ENGLAND TO BEGIN
THE NEW YEAR...RESULTING IN TEMPERATURES COLDER THAN NORMAL.  THIS
WEATHER PATTERN WILL FEATURE MAINLY DRY CONDITIONS THROUGH THIS WEEK
AND INTO NEXT WEEKEND.  THERE ARE SOME SIGNS THE THE COLD WEATHER
MAY EASE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
135 AM UPDATE...
CLEAR SKIES CONTINUE ACROSS THE REGION AS HIGH PRES RIDGE BUILDS
E OUT OF CENTRAL NY STATE AT 06Z. NW WINDS ARE DIMINISHING ACROSS
THE CT VALLEY...WITH LIGHT/VRBL OR CALM WINDS. DEWPTS HAVE FALLEN
TO THE SINGLE DIGITS ACROSS INLAND AREAS AS WELL.

NEAR TERM GRIDS WERE IN GOOD SHAPE...BUT UPDATED TO BRING
CONDITIONS CURRENT. MAY NEED SOME TEMP ADJUSTING AS WINDS DROP
OFF. WITH CLEAR AND CALM CONDITIONS...WILL SEE STRONG RADIATIONAL
COOLING FOR SOME LOCALES WHICH MAY DROP TO THE SINGLE DIGITS
OVERNIGHT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
MONDAY...

UPPER TROUGH EXITING THE REGION WILL ALLOW FOR RISING HEIGHT FIELDS
AND MODERATING MID LEVEL TEMPS.  HOWEVER...GIVEN THE COLD START/SNOW
COVER AND LOW DECEMBER SUN ANGLE...EXPECT HIGHS TO ONLY RECOVER INTO
THE LOWER TO MIDDLE 30S UNDER PARTY SUNNY SKIES.  IT WILL FEEL MORE
PLEASANT THAN TODAY AS WINDS SPEEDS WILL NOT BE NEARLY AS STRONG.

MONDAY NIGHT...

EXPECT QUIET WEATHER TO CONTINUE ACROSS THE REGION.  A FAIR AMOUNT
OF MID LEVEL CLOUDINESS WILL OVER SPREAD THE REGION IN ADVANCE OF A
STRONG COLD FRONT.  THERE IS VERY LITTLE IN THE WAY OF
FORCING/DYNAMICS FOR PRECIPITATION...BUT A BRIEF PASSING RAIN/SNOW
SHOWER OR TWO CAN/T BE RULED OUT ACROSS THE CAPE/ISLANDS WHERE
MOISTURE IS A BIT DEEPER.  JUST INCLUDED A FEW HOURS OF SLIGHT
CHANCE POPS TO COVER THIS POTENTIAL.

AS FOR LOW TEMPERATURES...WESTERLY FLOW AHEAD OF THE APPROACHING
COLD FRONT AND MID LEVEL CLOUDINESS WILL RESULT IN MUCH MILDER
OVERNIGHT LOWS THAN TONIGHT/S.  LOWS SHOULD MAINLY BE IN THE 20S TO
AROUND 30.  IN FACT...THE OUTER ISLANDS MAY NOT FALL BELOW FREEZING
WITH STIFF WESTERLY WINDS BLOWING OFF THE RELATIVELY MILD OCEAN

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

.HIGHLIGHTS...

* BLUSTERY AND COLDER THAN NORMAL THIS PERIOD
* MAINLY DRY WEATHER THIS WEEK INTO NEXT WEEKEND

00Z DETERMINISTIC AND ENSEMBLE MODELS IN VERY GOOD AGREEMENT ON AN
EXTENDED PERIOD OF DRY CONTINENTAL POLAR FLOW INTO NEW ENGLAND THIS
PERIOD.  THIS IS COURTSEY OF THE POLAR VORTEX SLIDING INTO QUEBEC
AND THEN REMAINING QUASI STATIONARY THIS WEEK AND INTO NEXT WEEKEND.

THIS CONTINENTAL POLAR FLOW REGIME WILL SHIFT THE STORM TRACK WELL
SOUTH OF NEW ENGLAND...PRECLUDING ANY BIG STORMS FROM IMPACTING THE
REGION. THE ONLY CHANCE (ALBEIT VERY LOW) OF PRECIPITATION WILL COME
ACROSS WESTERN PORTIONS OF CT/MA AND INTO SOUTHWEST NH AS LAKE
EFFECT SNOWS ACROSS NY STATE MAY SPILL OVER THE BERKSHIRES IN
RESPONSE TO SUCCESSIVE REINFORCING SURGES OF COLD AIR ON NW FLOW. IF
THIS FLOW DEVELOPS A MORE NORTHERLY WIND COMPONENT THEN THE OUTER
CAPE MAY GET CLIPPED BY OCEAN EFFECT SNOW SHOWERS. OTHERWISE DRY
WEATHER PREVAILS.

NOT EXPECTING RECORD COLD THIS PERIOD AS 925 AND 850 TEMP ANOMALIES
ONLY ON THE ORDER OF -1 TO -2 STD BELOW CLIMO. NONETHELESS BLUSTERY
NORTHWEST WINDS WILL EXCERABATE THE COLD CONDITIONS.

00Z ECENS AND 00Z GEFS BOTH SUGGEST THIS COLD WEATHER PATTERN MAY
EASE NEXT WEEK AS THERE ARE INDICATIONS THAT THE POLAR VORTEX MAY
RETREAT NORTHWARD INTO HUDSON BAY YIELDING A MORE ZONAL/PACIFIC
FLOW ACROSS THE CONUS.

TEMPS THIS PERIOD WERE DERIVED FROM 00Z HPC GUIDANCE AND GFS MOS.
PREFERRED THE COLDER HPC GUID GIVEN THE CONTINENTIAL POLAR FLOW INTO
NEW ENGLAND. THUS UTILIZED A 2/1 BLEND OF HPC/GFS MOS.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
OVERVIEW...HIGH CONFIDENCE THROUGH TUESDAY.

THROUGH 12Z...VFR CONDITIONS. WIND GUSTS UP TO 25-30 KT LINGERING
ACROSS E COASTAL MA...CAPE COD AND THE ISLANDS WHICH SHOULD
DIMINISH SOME BY 12Z.

TODAY...VFR CONDITIONS. MAY SEE HIGH CLOUDS MOVE INTO THE REGION
LATE IN THE DAY. NW GUSTS TO 25 KT MAY LINGER ACROSS EASTERN AREAS
THROUGH MIDDAY.

TONIGHT-TUESDAY...VFR CONDITIONS. MID AND HIGH CLOUDS MOVE INTO
CENTRAL AND SOUTHERN AREAS AS WARM FRONT TRIES TO APPROACH. LOW
PROB OF RN/SN SHOWERS OVERNIGHT-TUE AM ACROSS CENTRAL AND S RI/SE
MA. COLD FRONT APPROACHES FROM THE N DURING TUE WITH LITTLE IF ANY
PRECIP.

KBOS TAF...HIGH CONFIDENCE FOR TAF.

KBDL TAF...HIGH CONFIDENCE FOR TAF.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

HIGH CONFIDENCE FOR MAINLY VFR AND DRY WEATHER ALONG WITH GUSTY NW
WINDS.

&&

.MARINE...
HIGH CONFIDENCE THROUGH MONDAY NIGHT.

NW WINDS CONTINUE TO GUST TO 40-45 KT ON THE OUTER WATERS AND
AROUND 35 KT ON THE NEARSHORE WATERS SO KEPT GALES GOING UNTIL
EXPIRATION. SEAS UP TO 18 FEET AT BUOY 44008 AND 10-11 FT AT BUOY
44098 AND WILL TAKE TIME TO SUBSIDE.

PREVIOUS DISCUSSION...
WINDS SHOULD DIMINISH TO SMALL CRAFT LEVELS ON MONDAY AS THE
PRESSURE GRADIENT WEAKENS. HOWEVER...ANOTHER ROUND OF GALE FORCE
WIND GUSTS APPEARS LIKELY MONDAY NIGHT ACROSS THE SOUTHERN WATERS
AS WESTERLY FLOW INCREASES WITH A COLD FRONT. WILL NOT HOIST A
GALE WATCH AT THIS TIME...SINCE WE ALREADY HAVE WARNINGS UP FOR
THE CURRENT SITUATION BUT LATER SHIFTS WILL LIKELY NEED TO HOIST.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

NO BIG STORMS EXPECTED THIS PERIOD AS JET STREAM/STORM TRACK PUSHES
SOUTH OF NEW ENGLAND. HOWEVER A SERIES OF DRY POLAR FRONTS WILL MOVE
ACROSS THE REGION WITH A RISK OF NW GALES BEHIND EACH FRONT...FIRST
TUE NGT INTO WED AND THEN AGAIN LATE IN THE WEEK.

INCREASING RISK FOR FREEZING SPRAY ACCOMPANYING THE NW GALES AS
WATER TEMPERATURES COOL THIS WEEK. GREATEST RISK WILL BE NEAR SHORE
WHERE THE COOLER WATER TEMPS RESIDE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR ANZ231>234-
     251.
     GALE WARNING UNTIL 4 AM EST EARLY THIS MORNING FOR ANZ235-237-
     256.
     GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ250-254-255.

&&

SYNOPSIS...NOCERA
NEAR TERM...EVT
SHORT TERM...FRANK - NOT UPDATED
LONG TERM...NOCERA
AVIATION...NOCERA/EVT
MARINE...NOCERA/EVT
Hazardous weather outlook, Dec 31, 4:06 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EST MON DEC 31 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>007-010915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
406 AM EST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-010915-
BLOCK ISLAND RI-
406 AM EST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-255-010915-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
406 AM EST MON DEC 31 2012

...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IN ADDITION TO THE CURRENT GALE WARNING...THERE IS A MODERATE
PROBABILITY OF A RETURN TO GALE FORCE GUSTS TUESDAY...WITH A LOW
PROBABILITY OF GALE FORCE WINDS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-251-256-010915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
406 AM EST MON DEC 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A MODERATE PROBABILITY OF A RETURN TO GALE FORCE GUSTS
TUESDAY...WITH A LOW PROBABILITY OF GALE FORCE WINDS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Massachusetts, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.